Been on this site for some time but first blog so please bear with me. Had to come off MTX 25mg injections about 8 weeks ago due to chest pain and feeling breathless at times.After 5 weeks of stressfull appointments at rapid access,cardiology,breathing clinic plus 2 lung x-rays and a lung scan i was allowed back on MTX.
By this time both knees were like footballs and so painful , my rheummy suggested i have them drained and injected,had this done more times than i care to remember so didn't think twice.This was done 3 weeks ago on the wednesday and were still painful but that is useually the case so wasn't concerned,little did i know!!!
On the sat. morning i had a call from my rheummys registra to ask if i was ok and how were my knees ? well alarm bells started to ring, first time this has ever happened in the 36 yrs of having RA.Apparently the fluid from my right knee showed some kind of bug that they couldn't identify,so he gave me his mobile no. and said to call him if i was concerned about any changes swelling etc.
On the mon. he called me back over to the clinic and said that they wanted to drain off more fluid to send to the lab. and do some culture bloods.I was reluctant as right knee was still painful and felt sore.Knew it was sensible so agreed and then limped off home.Didn't hear back so i thought ok this is just a blip so put it out of my mind although i felt stangely unwell.
Well nothing is ever easy with this RA malarky is it !! low and behold on thurs. night a cluster rash appears on r/knee ,first thought was infection although it stung like when i had chicken pox at 43.Managed to get an emergency app. with gp next morning and yes you guessed shingles :/ on my knee ?
So after a phone call with rheummy i'm now off MTX again!!!
GP put me on Aciclovir 400mg 5 times a day and told me to go back if i was concerned at all or A&E over the weekend.
So sitting here tapping away feeling sh*t with all sorts of questions going through my mind like this is the first time my knees have been injected since being on MTX 2 yrs ago and shingles would not have shown up in the tests they did apparently.
Would appreciate any thoughts or experience on all of this and thanks for reading.
Take care Beth 48 xxx
I can just send you love& gentle hugs, I have no wise words for where you are. I hope you get all the help you need to feel more comfortable very soon. Its very scary with the drugs we take & our reactions to them.
Sun is out here by the sea although clouds are looming, gulls are noisy!
Love Alison x
Thanks have a lovely day xx
Beth all i can say is get better soon. I am having breathing problems since xmas have been on and off mtx and then i was off it when i had my revision done in may. Now back on it,for how for i don't know. I am having breathing problems,but how much is done to being overweight i don't know.
Sending hugs your way. love sylvi.xxx
Hi Sylvi, thanks for that
I seem to be having so many episodes that come to no conclusion like the breathing saga and one health issue overlapping another without getting the first one sorted.I could write a book on it,wouldn't that make depressing reading lol.Wasn't told to come off the sulfa.but having looked at a couple of web sites i've stopped that for a few days too to give my system a bit of a rest.
The sun is out in Rugby hope it is for you.
Beth your only just down the road from me i live in bulkington. How is that for coincedence. Like you i take a fair few drugs and there are times when i feel like throwing the lot in the bin. Which hospital are you under? I am at the eliot,but my dr works from walsgrave. sylvi.xx
Hi again,yes i knew you were near when you mentioned Walsgrave,my rheummy is there too but i useually see him at St.Cross in Rugby.I go over to cov. if there are any issues outside of his clinic hours here.I'd rather not give names on here but pm anytime you want to talk about anything to do with the dr's or hospital.
Just ventured out for a walk,have been told to rest but find it so hard and frustrating.Knees are playing up now so will have to rest ...
Me too beth,i get so frustrated sitting down. I end up getting told if i overdo it,i know their hearts in the right place,but boy does it get me down when i see things i used to do and now it is left to others to do. I get told off if i do anything like this morning i put the washer on and got it in the ear as there wasn't a full load,i put it on as there was a good chance i would get it dry and i have and i have ironed it as well.
You will have to let me know who your dr is mine is dr chaudariy, lovely man.
Beth what can I say? Rest up, take the medicines and watch the rain from the comfort of your own window. It's frustrating as you say never to get the first problem dealt with before a new one takes over. It will pass but how quickly depends on you doing as the doctor ordered. Take care my dear. Thinking of you and sending hugs. Xx angie
Thanks for your comments Angie.
Take care Beth xx
NO experience of this at all Beth, never heard of shingles on your knee. Are they making sure that it is not spreading elsewhere?
Take it easy and i wish you the quickest recovery.
Hi Mads, my first thought was infection as can happen after knee injections but the dr says it's shingles and that's what it looks like. Have been doing a lot of research on line and apparently shingles can attack the inside of the body as well.
Went for another blood test on friday so just a case of taking the tablets and seeing how it all turns out .
Get well soon!
Take care Beth xx
You poor thing! And totally unfair if you've had to stop MTX anyway. My OH had shingles on his face a while back and was uncomfortable for quite a while. But then he didn't get given Aclovar so maybe that will speed up recovery for you. Hope things are starting to feel less miserable, and you can rest easily. Take care. Polly
Thanks Polly, i'm assuming i will go back on MTX when this has cleared but coming off it for the 2nd time in the space of eight weeks is a real pain in more ways than one!!
especially on a joint that's already painful.
Hope you have a good day Beth xx
Hi Beth, sorry to hear you are having such a bad time of it. Shingles are very painful. The tablets are supposed to make the shingles less severe and not as long before they go I believe so hope they work for you. Have you tried a search on here as someone else had it recently? (The Itlians call it 'St Anthony's fever' apparently, if you want to call it something more impressive than shingles). Don't know what blinking St. Anthony's got to do with it !!!
Morning Judi,have done lot lot of research on line but not on here so may try later.My gp didn't hesitate in writing a prescription when i mentioned Sulfa. & MTX and they seem to be helping
Raining here yet again so doesn't seem so bad having to rest up.
Hope you are ok
Hi Beth so sorry to hear you have shingles. My husband often suffers from it. Usually when he is under a lot of pressure at work. He too is precribed acicvoir ( sorry cant spell it ) you're right about it being inside the body, hubby only gets it in his ears and mouth. It is one of those things that can keep coming back, i think its similar to cold sores and can attack when people are run down etc. Hope your meds work soon and you're back to your normal self. Its raining here in Liverpool but only lightly so thats ok. My fingers are numb now so i will go. Take care and keep blogging xxxxx Tricia
Thank you ,will do xxx
hoping you are better now?? did they give you aciclovir? x
Thank you so much for asking Summer,yes i am, all due to making a swift gp app.and taking my MTX monitoring book with me.I earmarked the page on chicken pox just in case she wasn't clued up on all things MTX wise as my surgery doesn't moniter, my Rheumy does.Being sensible,practical and realistic is essential in dealing with RA isn't it ?
Yes i was put on Aciclovir 400mg - 1 tab 5 times daily for 5 days and booked an update app. last wed. so hopefully i will be able to inject MTX again on sat.I think having had a steroid injection in that area may have helped the healing process but even that raised concerns as shingles was obviously brewing up a few cms from the injection site if you see where my thought process is going :/
Sorry a bit of a long winded answer,thanks again
Thank goodness xx